MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 6532
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/22/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1.Initial reporter address 1: (b)(6).Device evaluated by mfr: nc quantum apex mr 15mm x 2.00mm was returned for analysis.A visual and tactile examination identified no issues with the shaft of the device, and no issues identified with the distal extrusion.A microscopic examination identified a pinhole in the proximal part of the distal markerband of the balloon.Tip showed no signs of tip damage.A microscopic examination of the markerband identified no damage.An encore inflation unit was used to inflate the balloon to 20 atmospheres.
 
Event or Problem Description
Reportable based on device analysis completed on 25-sep-2024.It was reported that shaft leak were encountered.The 80% stenosed target lesion was located in the mildly tortuous and moderately calcified left anterior descending artery.Pre-dilatation was performed with a 15 mm x 2.00 mm nc quantum apex balloon catheter, and while inflating, the balloon started leaking contrast at 4 atmospheres.The device was removed, and the procedure was completed with a different device.However, returned device analysis revealed balloon pinhole.

Brand Name
NC QUANTUM APEX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20486929
Report Number2124215-2024-65069
Device Sequence Number3615570
Product Code LOX
UDI-Device Identifier08714729783336
UDI-Public08714729783336
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K121667
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/21/2026
Device Model Number6532
Device Catalogue Number6532
Device Lot Number0031672345
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/20/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2024
Initial Report FDA Received Date10/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Patient RaceAsian